Alert archive / Colorado / High Wind Warnings in 2010
High Wind Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Dec 29, 2010, 4:34 AM MST for 8 counties in Colorado. It took effect at Dec 29, 2010, 11:00 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2010, 4:34 AM MST (11:34 UTC)
- In effect from
- Dec 29, 2010, 11:00 AM MST
- Expired
- Dec 29, 2010, 2:21 PM MST
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS75 KPUB 291134 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 434 AM MST WED DEC 29 2010 COZ072>075-087-088-291800- /O.UPG.KPUB.HW.A.0005.101229T1600Z-101230T0100Z/ /O.NEW.KPUB.HW.W.0012.101229T1800Z-101230T0300Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...WALSENBURG...TRINIDAD 434 AM MST WED DEC 29 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS AND HIGHER TERRAIN ALONG AND WEST OF SOUTHERN I-25 CORRIDOR IN HUERFANO AND WESTERN LAS ANIMAS COUNTIES...WHICH INCLUDES BUT IS NOT LIMITED TOO...TRINIDAD...WALSENBURG...AND LA VETA PASS. * CAUSE AND TIMING...A STRONG STORM SYSTEM MOVING INTO THE GREAT BASIN REGION THIS AFTERNOON WILL HELP TO BRING STRONG AND DAMAGING WINDS TO THE SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT LOWER PLAINS FROM LATE THIS MORNING THROUGH THE EARLY EVENING. * WIND...WESTERLY AT 30 TO 40 MPH WITH STRONG AND DAMAGING GUSTS OF 60 TO 80 MPH AT TIMES. * IMPACT...POSSIBLE PROPERTY DAMAGE...TREE DAMAGE AND POWER OUTAGES. HAZARDOUS TRAVEL CONDITIONS CAN ALSO BE EXPECTED...ESPECIALLY ON NORTH SOUTH ORIENTED ROADWAYS...DUE TO THE STRONG CROSSWINDS. THIS INCLUDES THE SOUTHERN INTERSTATE 25 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
3 follow-up statements
407 WWUS75 KPUB 291233 CCA NPWPUB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 532 AM MST WED DEC 29 2010 COZ072>075-087-088-291915- /O.UPG.KPUB.HW.A.0005.101229T1600Z-101230T0100Z/ /O.COR.KPUB.HW.W.0012.101229T1800Z-101230T0300Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...WALSENBURG...TRINIDAD 532 AM MST WED DEC 29 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS AND HIGHER TERRAIN ALONG AND WEST OF SOUTHERN I-25 CORRIDOR IN HUERFANO AND WESTERN LAS ANIMAS COUNTIES...WHICH INCLUDES BUT IS NOT LIMITED TO...TRINIDAD...WALSENBURG...AND LA VETA PASS. * CAUSE AND TIMING...A STRONG STORM SYSTEM MOVING INTO THE GREAT BASIN REGION THIS AFTERNOON WILL HELP TO BRING STRONG AND DAMAGING WINDS TO THE SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT LOWER PLAINS FROM LATE THIS MORNING THROUGH THE EARLY EVENING. * WIND...WESTERLY AT 30 TO 40 MPH WITH STRONG AND DAMAGING GUSTS OF 60 TO 80 MPH AT TIMES. * IMPACT...POSSIBLE PROPERTY DAMAGE...TREE DAMAGE AND POWER OUTAGES. HAZARDOUS TRAVEL CONDITIONS CAN ALSO BE EXPECTED...ESPECIALLY ON NORTH SOUTH ORIENTED ROADWAYS...DUE TO THE STRONG CROSSWINDS. THIS INCLUDES THE SOUTHERN INTERSTATE 25 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
666 WWUS75 KPUB 291539 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 839 AM MST WED DEC 29 2010 COZ072>075-087-088-292145- /O.CON.KPUB.HW.W.0012.101229T1800Z-101230T0300Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...WALSENBURG...TRINIDAD 839 AM MST WED DEC 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS AND HIGHER TERRAIN ALONG AND WEST OF SOUTHERN I-25 CORRIDOR IN HUERFANO AND WESTERN LAS ANIMAS COUNTIES...WHICH INCLUDES BUT IS NOT LIMITED TO... TRINIDAD...WALSENBURG...AND LA VETA PASS. * CAUSE AND TIMING...A STRONG STORM SYSTEM MOVING INTO THE GREAT BASIN REGION THIS AFTERNOON WILL HELP TO BRING STRONG AND DAMAGING WINDS TO THE SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT LOWER PLAINS FROM LATE THIS MORNING THROUGH THE EARLY EVENING. * WIND...WESTERLY AT 30 TO 40 MPH WITH STRONG AND DAMAGING GUSTS OF 60 TO 80 MPH AT TIMES. * IMPACT...POSSIBLE PROPERTY DAMAGE...TREE DAMAGE AND POWER OUTAGES. HAZARDOUS TRAVEL CONDITIONS CAN ALSO BE EXPECTED... ESPECIALLY ON NORTH SOUTH ORIENTED ROADWAYS...DUE TO THE STRONG CROSSWINDS. THIS INCLUDES THE SOUTHERN INTERSTATE 25 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
875 WWUS75 KPUB 292121 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 221 PM MST WED DEC 29 2010 COZ072>075-087-088-292230- /O.CAN.KPUB.HW.W.0012.000000T0000Z-101230T0300Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 221 PM MST WED DEC 29 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING FOR THE SANGRE DE CRISTO MOUNTAINS...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. THERE WILL STILL BE AREAS OF STRONG GUSTY WINDS OF 50 TO 70 MPH INTO THE EARLY EVENING HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Dec 28, 7:36 PM MST, 8 hours 58 minutes earlier.
Area forecast discussion, Dec 28, 7:36 PM MST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 736 PM MST TUE DEC 28 2010 .UPDATE... INCOMING 00Z/29TH NAM DATA SUGGESTS THAT THE WIND POTENTIAL WILL BE SOME 5 TO 10 PERCENT LOWER/WEAKER THAN THE 18Z/28TH NAM DATA INDICATED OVER OUR HIGH WIND WATCH ZONES(ZONE 72 THROUGH 75 AND 87/88)...THEREFORE WILL CONTINUE WITH EXISTING HIGH WIND WATCH. CURRENT GRIDS/ZONES HAVE LOCALIZED WIND GUSTS NEARING 80 MPH FOR BRIEF PERIODS OVER FAVORED HIGHER TERRAIN AREAS AND WILL CONTINUE TO PAINT GRIDS/ZONES THIS WAY...ESPECIALLY PORTIONS OF ZONE 75. IF 06Z/29TH MODELS COME IN WITH STRONGER WIND POTENTIAL THEN CURRENTLY INDICATED...THEN WFO PUEBLO MAY STILL UPGRADE THE CURRENT HIGH WIND WATCH. PLEASE STAY TUNED. && .PREV DISCUSSION... /ISSUED 251 PM MST TUE DEC 28 2010/ SHORT TERM... (TONIGHT AND WEDNESDAY) CONCERNS IN THE SHORT TERM INCLUDE THE POTENTIAL FOR HIGH WINDS ON WED...AND SNOW AMOUNTS ALONG THE CONTINENTAL DIVIDE AND WINTER WEATHER HIGHLIGHTS. WEAK SHRTWV TROF WL BE MOVING ACRS THE STATE TONIGHT BUT WL HAVE LITTLE AFFECT ON THE WEATHER AND THE FORECAST AREA WL REMAIN DRY TONIGHT. LATE TONIGHT WESTERLY FLOW ALOFT INCREASES SOME OVER AND NR THE SERN MTS AND AT THE SFC WL LIKELY RESULT IN SOME WESTERLY BREEZES NR THE MTS THAT WL KEEP TEMPS ON THE MILD SIDE IN THOSE LOCATIONS. WEDNESDAY THE NEXT UPR TROF WL MOVE INTO ID AND NV. AHEAD OF THIS SYSTEM...ABUNDANT MSTR WL SPREAD INTO AREAS ALONG THE CONTDVD...WITH SNOW LIKELY BEGINNING IN THE EARLY MORNING AND THEN INCREASING BY AFTERNOON...WITH A FEW INCHES OF ACCUMULATION EXPECTED OVR THE HIGHER ELEVATIONS OF THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND THE EASTERN SAWATCH MTS. THE REST OF THE CONTDVD AREA WL LIKELY SEE SOME SNOW...BUT ACCUMULATIONS SHOULD BE LIGHT. THIS WL BE A LONG PERIOD SNOW EVENT FOR THE CONTDVD AND WITH THE UPR FLOW BEING SWRLY...IT LOOKS LIKE THE ERN SAN JUAN MTS WL BE THE HARDEST HIT AREA...AS WELL AS THE EASTERN SAWATCH MTS (ABOVE 11000FT)...AND WL ISSUE A WINTER STORM WARNING. THE LA GARITA MTS...SAGUACHE COUNTY WEST OF THE CONTDVD BELOW 10000 FT AND THE UPR RIO GRAND VALLEY AND ERN SAN JUANS BELOW 10000 FT WL ALSO SEE ACCUMULATIONS BUT ARE NOT AS OROGRAPHICALLY FAVORED SO WL GO WITH AN ADVISORY FOR NOW...STARTING AT 11 AM WED. IT ALSO LOOKS LIKE IN THE AFTERNOON THERE WL BE THE POTENTIAL FOR ISOLD TO SCT SNOW OVR PORTIONS OF THE SANGRES. THE OTHER ISSUE IN THE POTENTIAL FOR STRONG WINDS...MAINLY OVR AND NR THE SANGRES. MODEL CROSS-SECTIONS SHOW THE BEST ARE FOR A POTENTIAL HIGH WIND EVENT WL BE OVR THE SOUTHERN SANGRES AND THE I-25 CORRIDOR IN LAS ANIMAS AND HUERFANO COUNTIES. THE CROSS-SECTIONS SHOWS A MT TOP STABLE LAYER DEVELOPING BY MID TO LATE WED MORNING AND REMAINING AS SUCH THRU THE AFTERNOON. AT THE SAME TIME THE WINDS AT MT TOP LEVEL ARE FORECAST TO BE WEST AT ABOUT 45KT AT 15Z INCREASING TO ABOUT 60-65 KTS BY 18Z WITH REVERSE SHEAR AS WELL...THIS CONTINUES THRU THE AFTERNOON...BUT AS YOU THEN GET INTO THE EVENING...THE WINDS START TO BECOME MORE SWRLY. CROSS-SECTIONS FARTHER NORTH SHOW CONDITIONS A BIT LESS FAVORABLE FOR HIGH WINDS. SO FOR NOW WL ISSUE A HIGH WIND WATCH FOR THE SANGRE DE CRISTO MTS AND HUERFANO AND WESTERN LAS ANIMAS COUNTY. SO WITH THE WINDY AND BREEZY CONDITIONS OVR MUCH OF THE AREA WED...THIS IS A CONCERN WITH REGARDS TO FIRE WEATHER. THE LIMITING FACTOR IS THE HUMIDITIES WHICH ARE CURRENTLY EXPECTED TO STAY ABOVE 15 PERCENT...AND THUS WL NOT ISSUE A FIRE WEATHER HIGHLIGHT. WITH THE WINDS BRINGING GOOD MIXING...TEMPS WL BE WARM AND QUITE A BIT ABOVE NORMAL OVR THE PLAINS. LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) MODELS STILL HAVING ALL KINDS OF STRUGGLES THROUGH THE EXTENDED WITH VERY LOW CONFIDENCE IN THE FORECAST BEYOND FRIDAY AFTERNOON. THE GFS CONTINUES TO BE THE OUTLIER...MUCH FASTER THAN THE NAM AND ECMWF AND USE A BLEND OF THE NAM AND ECMWF FOR THE EXTENDED. A STRONG STORM SYSTEM OVER THE GREAT BASIN IS FORECAST TO STRENGTHEN AND MOVE ACROSS THE ROCKIES WEDNESDAY NIGHT INTO THURSDAY. EXPECT SNOW TO BE ONGOING ALONG THE CONTINENTAL DIVIDE WEDNESDAY NIGHT WITH INCREASING INTENSITY...ESPECIALLY SOUTH OVER THE SAN JUAN RANGE WHERE SOUTHWESTERLY FLOW PROVIDES FAVORABLE OROGRAPHIC LIFT. ELSEWHERE ALONG THE CONTINENTAL DIVIDE...SNOW WILL BE LIGHT TO MODERATE THROUGH THE OVERNIGHT HOURS. THE OTHER FORECAST CONCERN FOR WEDNESDAY EVENING WITH BE HOW LONG THE WINDS LINGER OVER THE SOUTHERN SANGRE DE CRISTO RANGE AND ADJACENT PLAINS. CURRENTLY MODEL PROGS INDICATE WINDS WILL SUBSIDE AROUND SUNSET AND DECREASE AROUND 01Z. MODEL RUNS HAVE BEEN PROGRESSIVELY EXTENDING THE PERIOD OF STRONGER WINDS...SO THIS WILL HAVE TO BE MONITORED AND HIGHLIGHTS MAY NEED TO BE ADJUSTED IF FUTURE MODEL RUNS INDICATE WINDS WILL KEEP GOING PAST SUN DOWN. THE UPPER LOW IS FORECAST TO BEGIN SHIFTING EAST ACROSS COLORADO ON THURSDAY AND INTO NEBRASKA THURSDAY NIGHT. THE NAM AND ECMWF ARE SIMILAR IN TIMING AND TRACK WITH THE GFS FASTER BY ABOUT 12 TO 18 HOURS. SNOW SHOULD BE HEAVY...ESPECIALLY OVER THE SAN JUAN RANGE AND SOUTHWEST FACING SLOPES OF THE CONTINENTAL DIVIDE ON THURSDAY AS FLOW ALOFT AND MOISTURE INCREASE AS WELL AS MORE UNSTABLE CONDITIONS ENTER THE REGION WITH THE UPPER LOW. WINDS WILL ALSO CONTINUE TO BE GUSTY ACROSS THE EASTERN PLAINS SOUTH OF HIGHWAY 50 DURING THE AFTERNOON WITH A STRONG SOUTHWESTERLY JET OVER THE REGION AND TIGHTER GRADIENT SETTING UP ACROSS THE REGION. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON. AFTERNOON HIGH TEMPERATURES LOOK TO TOP OUT IN THE LOWER TO MID 50S FOR THE PLAINS...ENJOY IT BECAUSE MUCH COLDER TEMPERATURES ARE ON THEIR WAY. THE NAM AND ECMWF ARE ALSO PRETTY CONSISTENT ON SNOW DEVELOPING ALONG A VERY STRONG COLD FRONT OVER NORTHERN COLORADO BY LATE IN THE AFTERNOON. THIS FRONT WILL OOZE DOWN THE FRONT RANGE AND INTO THE PALMER DIVIDE BY LATE AFTERNOON WITH SNOW DEVELOPING BY 00Z. MODELS IN DECENT AGREEMENT ON FRONTAL TIMING WITH THE FRONTAL SURGE ACROSS THE PLAINS OCCURRING AROUND 03 TO 06Z. STRONG NORTHERLY WINDS ALONG WITH ARCTIC AIR WILLS SURGE SOUTH WITH PRECIPITATION DEVELOPING ALONG THE FRONT. THE PREVIOUS SEVERAL MODEL CYCLES HAVE KEPT MOST OF THE PRECIPITATION ALONG AND NORTH OF THE HIGHWAY 50 CORRIDOR THURSDAY NIGHT INTO FRIDAY HOWEVER THE LATEST RUN HAS SHIFTED THE SNOW FURTHER SOUTH. CURRENTLY THINK THE MOST LIKELY AREA TO SEE SNOW ACCUMULATIONS ACROSS THE PLAINS WILL BE ALONG THE PALMER DIVIDE AND MINOR ACCUMULATIONS NORTH OF HIGHWAY 50. THE MAIN STORY WILL BE THE COLD AIR. ARCTIC AIR FROM THE NORTH WILL QUICKLY ADVECT INTO THE AREA BY MIDNIGHT WITH TEMPERATURES PLUNGING INTO THE SINGLE DIGITS FOR THE PLAINS. SNOWFALL TOTALS OVER THE SAN JUAN RANGE WILL LIKELY BE AROUND 1 TO 3 FEET WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY ON SOUTHWEST FACING SLOPES. LOCATIONS OVER THE CENTRAL MOUNTAINS WILL SEE AROUND A FOOT OF SNOW WITH LOCALLY HIGHER AMOUNTS. OTHER LOCATIONS ALONG THE CONTINENTAL DIVIDE WILL LIKELY SEE LESS SNOW DUE TO THE LESS OROGRAPHICALLY FAVORED SOUTHWEST FLOW WITH UP TO A FOOT OF SNOWFALL EXPECTED. ACCUMULATIONS OVER THE PLAINS ARE DIFFICULT AT THIS POINT AND DEPEND ON THE TRACK OF THE STORM. ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE ALONG THE PALMER DIVIDE WHILE LOCATIONS NORTH OF HIGHWAY 50S WILL ONLY SEE AN INCH OR TWO. THE UPPER LEVEL STORM SYSTEM EJECTS INTO THE NORTHERN PLAINS BY FRIDAY AFTERNOON WITH ALL PRECIPITATION ACROSS THE PLAINS DISSIPATING BY 18Z. COLD NORTHERLY FLOW WILL LIKELY KEEP LIGHT SNOW GOING OVER THE HIGHER TERRAIN THROUGH THE DAY FRIDAY. NORTHERLY FLOW WILL KEEP COLD AIR ADVECTING INTO THE REGION DURING THE DAY FRIDAY. GUIDANCE CONTINUES TO COME IN COLDER WITH THE LATEST HIGHS NOT GETTING OUT OF THE SINGLE DIGITS FRIDAY AFTERNOON. DID LOWER THE HIGHS INTO THE MID TEENS FOR THE PLAINS FRIDAY BUT THIS MAY NOT BE COLD ENOUGH AND MAY NEED TO BE DROPPED A GOOD 5 TO 10 DEGREES IF THE NEXT MODEL CYCLES CONTINUES TO INDICATE COLDER CONDITIONS. FRIDAY NIGHT INTO SATURDAY MORNING WILL BE EXTREMELY COLD WITH LOWS IN MANY LOCATIONS BELOW ZERO. BEYOND FRIDAY NIGHT...MODELS AND ENSEMBLES ARE ALL OVER THE PLACE IN HOW TO EVOLVE THE PATTERN. A MAJORITY OF THE GFS ENSEMBLE SOLUTIONS WANT TO KEEP A BROAD TROUGH OVER THE WEST AND CENTRAL CONUS WITH CONTINUED NORTHERLY FLOW ACROSS THE REGION. THE ECMWF IS MORE ZONAL WITH SLIGHTLY WARMER CONDITIONS WHILE THE GFS DEVELOPS A RIDGE OVER THE REGION WITH A DECENT WARM UP BY EARLY NEXT WEEK. TRENDED WITH THE GFS ENSEMBLE WITH LONGWAVE TROUGH OVER MUCH OF THE COUNTRY. THIS WILL KEEP THE AREA UNDER NORTHERLY FLOW AND KEEP THE AREA COOL THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE MOST LIKELY AREA TO SEE PRECIPITATION WILL BE OVER THE CONTINENTAL DIVIDE...BUT CONFIDENCE IS VERY LOW IN THE FORECAST. 88 AVIATION... EXPECT VFR CONDITIONS TONIGHT AND WEDNESDAY AT THE THREE TAF SITES. EXPECT BREEZY TO WINDY CONDITIONS ACRS THE MUCH OF THE AREA WED. NR THE SANGRE DE CRISTO MTS WIND GUSTS OF 60-70KTS WL BE POSSIBLE WED. ALONG THE CONTDVD SNOW WILL DEVELOP WED WITH CLOUDS AND SNOW OBSCURING THE MTS. && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR COZ072>075-087-088. WINTER WEATHER ADVISORY FROM 11 AM WEDNESDAY TO 5 AM MST FRIDAY FOR COZ064-066-067. WINTER STORM WARNING FROM 11 AM WEDNESDAY TO 5 AM MST FRIDAY FOR COZ060-068. &&
Hazardous weather outlook, Dec 28, 7:48 PM MST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MST TUE DEC 28 2010 COZ058>089-093>099-300300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 748 PM MST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POTENTIAL FOR HIGH WINDS TO DEVELOP BY LATE WEDNESDAY MORNING AND THEN CONTINUE THROUGH WEDNESDAY AFTERNOON...OVER THE SANGRE DE CRISTO MOUNTAINS AND THE SOUTHERN INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTIES. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE...AND COULD BE AS HIGH AS 80 MPH. HEAVY SNOW WILL IMPACT THE SOUTHWEST AND CENTRAL MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT AS A LOW PRESSURE SYSTEM DROPS TOWARDS THE GREAT BASIN. THE HEAVIEST SNOW IS EXPECTED TO FALL ACROSS THE EASTERN SAN JUAN MOUNTAINS WHERE SNOWFALL AMOUNTS ON THE ORDER OF 1 TO 2 FEET IS EXPECTED. LESSER AMOUNTS OF UP TO 1 FOOT WILL BE POSSIBLE ACROSS THE SAWATCH RANGE. THE REST OF THE SOUTHWEST MOUNTAINS AND CENTRAL MOUNTAINS WILL ALSO SEE SNOW...BUT ACCUMULATIONS WILL LIGHTER...WITH GENERALLY 8 TO 14 INCHES BY FRIDAY MORNING OVER THE LA GARITA MOUNTAINS. AS THE LOW PRESSURE SYSTEM MOVES ACROSS COLORADO THURSDAY AND THURSDAY NIGHT...IT WILL SEND AN ARCTIC COLD FRONT ACROSS THE STATE BRINGING SOME OF THE COLDEST AIR OF THE SEASON TO SOUTH CENTRAL AND SOUTHEAST COLORADO. SNOW WILL SPREAD EASTWARD ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THURSDAY NIGHT THROUGH EARLY FRIDAY WITH LIGHT ACCUMULATIONS POSSIBLE...HOWEVER PORTIONS OF TELLER AND NORTHERN EL PASO COUNTIES COULD SEE A FEW INCHES. HIGH TEMPERATURES ON FRIDAY WILL TOP OUT IN THE SINGLE DIGITS AND TEENS ACROSS THE SOUTHEAST PLAINS...WITH SINGLE DIGITS AND BELOW ZERO READINGS ACROSS THE MOUNTAINS. LOW TEMPERATURES FRIDAY NIGHT WILL DROP TO BETWEEN 0 AND 20 BELOW ZERO...WITH THE COLDEST READINGS ACROSS THE MOUNTAINS AND MOUNTAIN VALLEYS. COMBINED WITH LIGHT NORTHERLY WINDS...WIND CHILLS WILL DROP TO AROUND 15 BELOW ACROSS THE PLAINS...AND TO AROUND 25 TO 30 BELOW ACROSS THE MOUNTAINS THROUGH SATURDAY MORNING. PRECAUTIONS SHOULD BE TAKEN NOW IN PREPARATION FOR THE POTENTIAL FOR HEAVY SNOW ACROSS THE WESTERN MOUNTAINS...AND THE BITTER COLD TEMPERATURES EXPECTED ACROSS ALL OF THE REGION BY FRIDAY. TAKE ACTION NOW TO PREVENT PIPES FROM FREEZING WHEN THE COLD AIR ARRIVES...AND IF YOU HAVE TRAVEL PLANS ACROSS SOUTH CENTRAL OR SOUTHEAST COLORADO WEDNESDAY THROUGH FRIDAY...KEEP INFORMED OF THE LATEST FORECASTS AND BE PREPARED FOR THE POTENTIAL FOR WINTER DRIVING CONDITIONS...PARTICULARLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.